Alert archive / Texas / High Wind Watches in 2012
High Wind Watch 1, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind watch at Jan 21, 2012, 3:03 PM CST for 10 counties in Texas. It took effect at Jan 22, 2012, 4:00 AM CST. It was in force for 119 min.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 3:03 PM CST (21:03 UTC)
- In effect from
- Jan 22, 2012, 4:00 AM CST
- Expired
- Jan 22, 2012, 5:59 AM CST
- In force
- 119 min
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010 WWUS74 KAMA 212103 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 303 PM CST SAT JAN 21 2012 TXZ011>020-221000- /O.NEW.KAMA.HW.A.0001.120122T1000Z-120122T2000Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 303 PM CST SAT JAN 21 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. * EVENT...WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 4 AM AND 2 PM SUNDAY. * IMPACTS...THESE STRONG WINDS WILL BE CAPABLE OF BLOWING TREE LIMBS AND POWER POLES DOWN. LAWN FURNITURE MAY ALSO BE BLOWN AROUND. BLOWING DUST MAY ALSO REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ GOEHRING
1 follow-up statement
309 WWUS74 KAMA 221159 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 559 AM CST SUN JAN 22 2012 TXZ011>020-222000- /O.UPG.KAMA.HW.A.0001.000000T0000Z-120122T2000Z/ /O.NEW.KAMA.HW.W.0002.120122T1200Z-120122T2200Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 559 AM CST SUN JAN 22 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY ACROSS THE SOUTHERN TEXAS PANHANDLE TODAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 8 AM AND 3 PM TODAY. * IMPACTS...THESE STRONG WINDS WILL BE CAPABLE OF BLOWING TREE LIMBS AND POWER POLES DOWN. LAWN FURNITURE MAY BE BLOWN AROUND. AREAS OF BLOWING DUST MAY ALSO REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ002-003-TXZ002>005-007>010-222000- /O.NEW.KAMA.HW.W.0002.120122T1200Z-120122T2200Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN 559 AM CST SUN JAN 22 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * EVENT...WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLE TODAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 8 AM AND 3 PM TODAY. * IMPACTS...THESE STRONG WINDS WILL BE CAPABLE OF BLOWING TREE LIMBS AND POWER POLES DOWN. LAWN FURNITURE MAY ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001-TXZ001-006-222000- /O.NEW.KAMA.WI.Y.0003.120122T1200Z-120122T2200Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 559 AM CST SUN JAN 22 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * EVENT...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE LIKELY ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE TODAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 8 AM AND 3 PM TODAY. * IMPACTS...LAWN FURNITURE AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 35 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDRADE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Jan 21, 11:29 AM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Jan 21, 11:29 AM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1129 AM CST SAT JAN 21 2012 .UPDATE... WILL BE UPDATING THE FORECAST TO REMOVE THE TEMPORAL WORDING. WINDS IN THE NORTHWEST CWA MAY GET CLOSE TO WIND ADVISORY CRITERIA THIS AFTERNOON...BUT WILL KEEP WINDS JUST BELOW THE 35 MPH SUSTAINED CRITERIA FOR NOW. WILL PROBABLY ADJUST TEMPERATURES UPWARD SOME...ESPECIALLY IN THE NORTHWEST. && .AVIATION... STRONGEST WINDS WILL BE AT THE GUY AND DHT TAF SITES THIS AFTERNOON WHERE THE PRESSURE GRADIENT WILL THE BE THE TIGHTEST. AMA WILL ONLY BE ABOUT 5 KNOTS BEHIND THOUGH. THE WINDS MAY COME DOWN INTO THE 15 TO 20 KNOT RANGE AT DHT AND GUY OVERNIGHT AS THE SURFACE TROUGH SLIDES IN. AMA WILL NOT HAVE MUCH OF A WIND SPEED CHANGE OVERNIGHT. EARLY SUNDAY MORNING...AFTER ABOUT 10Z...SOUTHWEST AND WEST WINDS WILL PICK UP AGAIN AT ALL SITES AS THE PACIFIC COLD FRONT APPROACHES. BELIEVE THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 10Z AND 18Z AT ALL OF THE TAF SITES JUST AHEAD AND BEHIND THE COLD FRONT. WE MAY EVEN SEE AVIATION WEATHER WARNING CRITERIA...GUST 40 KNOTS OR GREATER...AT AMA. WILL NOT ISSUE AN AWW NOW...BUT MAY DECIDE ON ONE BY LATE THIS AFTERNOON ONCE THE LATEST MODEL GUIDANCE COMES IN. SKIES WILL REMAIN VFR THROUGH THIS FORECAST WITH MAINLY MID AND HIGH LEVEL CLOUDS. && .PREV DISCUSSION... /ISSUED 644 AM CST SAT JAN 21 2012/ AVIATION... /FOR THE 12Z TAFS/ WINDS WILL CONTINUE TO BE THE PRIMARY AVIATION ISSUE THROUGH THE NEXT 24 HOURS. CURRENT SURFACE OBS INDICATE LIGHT AND VARIABLE WINDS ACROSS MUCH OF THE AREA. HOWEVER EXPECT WINDS WILL INCREASE SUBSTANTIALLY WITHIN THE FIRST 3 HOURS OF THIS FORECAST PERIOD AS SURFACE HIGH PRESSURE OVER EASTERN KANSAS SCOOTS OFF TO THE EAST WHILE SURFACE LEE-SIDE TROUGH DEEPENS OVER EASTERN COLORADO/NEW MEXICO. WINDS WILL ALSO SWING AROUND TO THE SOUTHWEST AND REMAIN OUT OF THE SOUTHWEST THROUGH THE FORECAST PERIOD. SUSTAINED WINDS OF 20 TO 25 KTS ARE POSSIBLE FROM AROUND 17Z ON. THE STRONGEST WINDS ARE EXPECTED LATER THIS AFTERNOON AND WILL CONTINUE THROUGH THE NIGHT AS THE SURFACE PRESSURE GRADIENT TIGHTENS WHILE A 50-55 KT LOW LEVEL JET SETS UP ACROSS THE SOUTHERN PLAINS. HAVE SOME CONCERN THAT WINDS CAN HIT AWW CRITERIA TONIGHT/EARLY SUNDAY MORNING BUT WILL PASS ON CONCERN OF THIS TO THE NEXT SHIFT AS CONFIDENCE ISN/T HIGH ENOUGH ATTM TO PULL THE TRIGGER. VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS AS CI STREAMS ACROSS THE AREA. CLK PREV DISCUSSION... /ISSUED 630 AM CST SAT JAN 21 2012/ DISCUSSION... GFE ISSUES THIS MORNING SO WILL ONLY HIT THE HIGHLIGHTS OF THIS FCST PCKG. FOR TODAY...THE WIND MACHINE WILL CRANK UP AS SFC PRESSURES FALL ALONG ERN SLOPES OF THE ROCKIES AND LEESIDE SFC TROF DEEPENS ACCORDINGLY. WINDS TO REMAIN ON THE BREEZY TO WINDY SIDE TONIGHT AS WELL IN ADVANCE OF A PACIFIC COLD FRONT AND ASSOCIATED FAST MOVING UPPER LEVEL SHORTWAVE TROF. HAVE FAVORED THE ECMWF HANDLING OF THIS FEATURE. EXPECT THE PRESSURE GRADIENT TO TIGHTEN FURTHER LATE TONIGHT INTO SUNDAY MORNING WITH A CORRESPONDING INCREASE IN WIND SPEEDS. WINDS COULD VERY WELL END UP IN ADVISORY LEVELS...AND THIS PSBLTY IS ACCOUNTED FOR IN THE GRIDS. ISOLD LOCATIONS COULD APPROACH HIGH WIND CRITERIA AS WELL. FUTURE SHIFTS WILL NEED TO CONSIDER SOME SORT OF WIND HIGHLIGHT DURG THIS TIME PERIOD. DECIDED TO INSERT SLGT CHC POPS FOR OK PNHDL AND FAR NRN TX PNHDL FOR SUNDAY DUE TO STRENGTH OF SHORTWAVE TROF TRAVERSING THE SRN HIGH PLAINS. KEPT PRECIP ALL LIQUID. BRIEF RESPITE FROM ACTIVE WEATHER PATTERN IS SEEN FOR MONDAY. THE NEXT SHORTWAVE TROF IS NOW PROGGED BY MOST MODELS TO CLOSE OFF INTO AN UPPER LEVEL LOW AND DIG SEWD TOWARDS NRN MEXICO OR FAR WEST TEXAS BY WEDNESDAY. THEREFORE...IT APPEARS ANY OPPORTUNITY FOR LIGHT PRECIPITATION LOOKS TO BE CENTERED AROUND THE TUESDAY OR TUESDAY NIGHT TIME FRAME...AND HAVE RETAINED SLGT CHC POPS. KEPT PRECIP ALL LIQUID ON TUESDAY AS COLD FRONT APPEARS TO BE DELAYED A FEW HOURS COMPARED TO PREVIOUS MODEL RUNS. RETAINED RAIN AND SNOW WORDING IN THE GRIDS AND ZFP FOR TUESDAY NIGHT...SLGT CHC POPS ONLY HOWEVER. IMPROVING CONDITIONS SEEN BY WEDNESDAY...FOLLOWED BY ANOTHER COLD FRONTAL PASSAGE POSSIBLE AROUND FRIDAY OR FRIDAY NIGHT. ANDRADE FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY BY THIS AFTERNOON ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT. BRIEF...MARGINALLY CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR ACROSS PARTS OF THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES LATER THIS AFTERNOON...BUT ARE NOT EXPECTED TO LAST LONG ENOUGH TO WARRANT A RED FLAG WARNING AT THIS TIME. ELEVATED TO MARGINALLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO RETURN TO THE SOUTHWEST HALF OF THE TEXAS PANHANDLE ON SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. NEITHER ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED FROM TUESDAY THROUGH FRIDAY OF NEXT WEEK. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/10
Hazardous weather outlook, Jan 21, 6:15 AM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 615 AM CST SAT JAN 21 2012 OKZ001>003-TXZ001>020-212200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 615 AM CST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES TODAY DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH AND RELATIVE HUMIDITIES AROUND 15 TO 20 PERCENT. THE STRONG SOUTHWEST WINDS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL DEVELOP SUNDAY MORNING INTO EARLY SUNDAY AFTERNOON ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE A WIND ADVISORY MAY BECOME NECESSARY FOR THIS AREA. THESE WINDS WILL BE ACCOMPANIED BY LOW RELATIVE HUMIDITY VALUES TO CREATE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHWESTERN HALF OF THE TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY AND SUNDAY. CLK
Nearby
High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.